Bilateral pedal edema in an HIV patient: Lopinavir/Ritonavir-containing treatment regimen as a potential cause?

Hasan M. Shihab, Fred Lutwama, Theresa Piloya, Barbara Castelnuovo, Andrew D. Kambugu, Robert Colebunders

Research output: Contribution to journalArticle

Abstract

A large number of patients are switched to second-line antiretroviral therapy, especially in resource limited settings. Lopinavir/Ritonavir is the main drug used in second-line treatment regimens. We describe a patient attending an HIV treatment centre in Kampala, Uganda, who presented with bilateral non-tender pitting inflammatory edema two weeks after switching to a Lopinavir/Ritonavir-containing second-line treatment regimen. The lack of an alternate explanation led us to suspect that Lopinavir/Ritonavir was potentially responsible for the edema.

Original languageEnglish (US)
Pages (from-to)405-407
Number of pages3
JournalJournal of Infection in Developing Countries
Volume3
Issue number5
StatePublished - 2009

Fingerprint

Lopinavir
Ritonavir
Foot
Edema
HIV
Uganda
Therapeutics
Pharmaceutical Preparations

Keywords

  • Edema
  • Lopinavir/Ritonavir
  • Resource-limited setting

ASJC Scopus subject areas

  • Infectious Diseases
  • Microbiology
  • Parasitology
  • Virology

Cite this

Shihab, H. M., Lutwama, F., Piloya, T., Castelnuovo, B., Kambugu, A. D., & Colebunders, R. (2009). Bilateral pedal edema in an HIV patient: Lopinavir/Ritonavir-containing treatment regimen as a potential cause? Journal of Infection in Developing Countries, 3(5), 405-407.

Bilateral pedal edema in an HIV patient : Lopinavir/Ritonavir-containing treatment regimen as a potential cause? / Shihab, Hasan M.; Lutwama, Fred; Piloya, Theresa; Castelnuovo, Barbara; Kambugu, Andrew D.; Colebunders, Robert.

In: Journal of Infection in Developing Countries, Vol. 3, No. 5, 2009, p. 405-407.

Research output: Contribution to journalArticle

Shihab, HM, Lutwama, F, Piloya, T, Castelnuovo, B, Kambugu, AD & Colebunders, R 2009, 'Bilateral pedal edema in an HIV patient: Lopinavir/Ritonavir-containing treatment regimen as a potential cause?', Journal of Infection in Developing Countries, vol. 3, no. 5, pp. 405-407.
Shihab, Hasan M. ; Lutwama, Fred ; Piloya, Theresa ; Castelnuovo, Barbara ; Kambugu, Andrew D. ; Colebunders, Robert. / Bilateral pedal edema in an HIV patient : Lopinavir/Ritonavir-containing treatment regimen as a potential cause?. In: Journal of Infection in Developing Countries. 2009 ; Vol. 3, No. 5. pp. 405-407.
@article{edf2a464bddc410fb942d677ce182466,
title = "Bilateral pedal edema in an HIV patient: Lopinavir/Ritonavir-containing treatment regimen as a potential cause?",
abstract = "A large number of patients are switched to second-line antiretroviral therapy, especially in resource limited settings. Lopinavir/Ritonavir is the main drug used in second-line treatment regimens. We describe a patient attending an HIV treatment centre in Kampala, Uganda, who presented with bilateral non-tender pitting inflammatory edema two weeks after switching to a Lopinavir/Ritonavir-containing second-line treatment regimen. The lack of an alternate explanation led us to suspect that Lopinavir/Ritonavir was potentially responsible for the edema.",
keywords = "Edema, Lopinavir/Ritonavir, Resource-limited setting",
author = "Shihab, {Hasan M.} and Fred Lutwama and Theresa Piloya and Barbara Castelnuovo and Kambugu, {Andrew D.} and Robert Colebunders",
year = "2009",
language = "English (US)",
volume = "3",
pages = "405--407",
journal = "Journal of Infection in Developing Countries",
issn = "1972-2680",
publisher = "Journal of Infection in Developing Countries",
number = "5",

}

TY - JOUR

T1 - Bilateral pedal edema in an HIV patient

T2 - Lopinavir/Ritonavir-containing treatment regimen as a potential cause?

AU - Shihab, Hasan M.

AU - Lutwama, Fred

AU - Piloya, Theresa

AU - Castelnuovo, Barbara

AU - Kambugu, Andrew D.

AU - Colebunders, Robert

PY - 2009

Y1 - 2009

N2 - A large number of patients are switched to second-line antiretroviral therapy, especially in resource limited settings. Lopinavir/Ritonavir is the main drug used in second-line treatment regimens. We describe a patient attending an HIV treatment centre in Kampala, Uganda, who presented with bilateral non-tender pitting inflammatory edema two weeks after switching to a Lopinavir/Ritonavir-containing second-line treatment regimen. The lack of an alternate explanation led us to suspect that Lopinavir/Ritonavir was potentially responsible for the edema.

AB - A large number of patients are switched to second-line antiretroviral therapy, especially in resource limited settings. Lopinavir/Ritonavir is the main drug used in second-line treatment regimens. We describe a patient attending an HIV treatment centre in Kampala, Uganda, who presented with bilateral non-tender pitting inflammatory edema two weeks after switching to a Lopinavir/Ritonavir-containing second-line treatment regimen. The lack of an alternate explanation led us to suspect that Lopinavir/Ritonavir was potentially responsible for the edema.

KW - Edema

KW - Lopinavir/Ritonavir

KW - Resource-limited setting

UR - http://www.scopus.com/inward/record.url?scp=68049112213&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=68049112213&partnerID=8YFLogxK

M3 - Article

C2 - 19759513

AN - SCOPUS:68049112213

VL - 3

SP - 405

EP - 407

JO - Journal of Infection in Developing Countries

JF - Journal of Infection in Developing Countries

SN - 1972-2680

IS - 5

ER -